doi: 10.3934/dcdsb.2021087
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Critical traveling wave solutions for a vaccination model with general incidence

1. 

School of Statistics and Mathematics, Shanghai Lixin University of Accounting and Finance, Shanghai 201209, China

2. 

Department of Mathematics, Zhejiang International Studies University, Hangzhou 310023, China

3. 

Department of Mathematics, National Central University, Zhongli District, Taoyuan City 32001, Taiwan

* Corresponding author: Yu Yang

Received  July 2020 Revised  January 2021 Early access March 2021

Fund Project: The third author was partially supported by the MOST (Grant No. 107-2115-M-008-009- MY3) and NCTS of Taiwan

This paper is concerned with the existence of traveling wave solutions for a vaccination model with general incidence. The existence or non-existence of traveling wave solutions for the model with specific incidence were proved recently when the wave speed is greater or smaller than a critical speed respectively. However, the existence of critical traveling wave solutions (with critical wave speed) was still open. In this paper, applying the Schauder's fixed point theorem via a pair of upper- and lower-solutions of the system, we show that the general vaccination model admits positive critical traveling wave solutions which connect the disease-free and endemic equilibria. Our result not only gives an affirmative answer to the open problem given in the previous specific work, but also to the model with general incidence. Furthermore, we extend our result to some nonlocal version of the considered model.

Citation: Yu Yang, Jinling Zhou, Cheng-Hsiung Hsu. Critical traveling wave solutions for a vaccination model with general incidence. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2021087
References:
[1]

Y.-S. Chen and J.-S. Guo, Traveling wave solutions for a three-species predator-prey model with two aborigine preys, Japan J. Indust. Appl. Math., (2020). doi: 10.1007/s13160-020-00445-9.  Google Scholar

[2]

A. Ducrot, J.-S. Guo, G. Lin and S. X. Pan, The spreading speed and the minimal wave speed of a predator-prey system with nonlocal dispersal, Z. Angew. Math. Phys., 70 (2019), 25 pp. doi: 10.1007/s00033-019-1188-x.  Google Scholar

[3]

S.-C. Fu, Traveling waves for a diffusive SIR model with delay, J. Math. Anal. Appl., 435 (2016), 20-37.  doi: 10.1016/j.jmaa.2015.09.069.  Google Scholar

[4]

J.-S. Guo, K. I. Nakamura, T. Ogiwara and C.-C. Wu, Traveling wave solutions for a predator-prey system with two predators and one prey, Nonlinear Anal. RWA, 54 (2020), 103111, 13pp. doi: 10.1016/j.nonrwa.2020.103111.  Google Scholar

[5]

L. I. Ignat and J. D. Rossi, A nonlocal convection-diffusion equation, J. Funct. Anal., 251 (2007), 399-437.  doi: 10.1016/j.jfa.2007.07.013.  Google Scholar

[6]

Y. LiW.-T. Li and G. Lin, Traveling waves of a delayed diffusive SIR epidemic model, Commun. Pure Appl. Anal., 14 (2015), 1001-1022.  doi: 10.3934/cpaa.2015.14.1001.  Google Scholar

[7]

J. D. Wei, J. B. Zhou, Z. L. Zhen and L. X. Tian, Super-critical and critical traveling waves in a two-component lattice dynamical model with discrete delay, Appl. Math. Comput., 363 (2019), 124621. doi: 10.1016/j.amc.2019.124621.  Google Scholar

[8]

J. D. Wei, J. B. Zhou, Z. L. Zhen and L. Tian, Super-critical and critical traveling waves in a three-component delayed disease system with mixed diffusion, J. Comput. Appl. Math., 367 (2020), 112451, 15pp. doi: 10.1016/j.cam.2019.112451.  Google Scholar

[9]

J. D. WeiJ. B. ZhouW. X. ChenZ. L. Zhen and L. X. Tian, Traveling waves in a nonlocal dispersal epidemic model with spatio-temporal delay, Commun. Pure. Appl. Anal., 19 (2020), 2853-2886.  doi: 10.3934/cpaa.2020125.  Google Scholar

[10]

C. F. WuY. YangQ. Y. ZhaoY. L. Tian and Z. T. Xu, Epidemic waves of a spatial SIR model in combination with random dispersal and non-local dispersal, Appl. Math. Comput., 313 (2017), 122-143.  doi: 10.1016/j.amc.2017.05.068.  Google Scholar

[11]

Z. T. XuY. Q. Xu and Y. H. Huang, Stability and traveling waves of a vaccination model with nonlinear incidence, Comput. Math. Appl., 75 (2018), 561-581.  doi: 10.1016/j.camwa.2017.09.042.  Google Scholar

[12]

L. Zhao and Z.-C. Wang, Traveling wave fronts in a diffusive epidemic model with multiple parallel infectious stages, IMA J. Appl. Math., 81 (2016), 795-823.  doi: 10.1093/imamat/hxw033.  Google Scholar

[13]

J. B. ZhouL. Y. SongJ. D. Wei and H. M. Xu, Critical traveling waves in a diffusive disease model, J. Math. Anal. Appl., 476 (2019), 522-538.  doi: 10.1016/j.jmaa.2019.03.066.  Google Scholar

[14]

J. B. ZhouL. Y. Song and J. D. Wei, Mixed types of waves in a discrete diffusive epidemic model with nonlinear incidence and time delay, J. Differ. Equ., 268 (2020), 4491-4524.  doi: 10.1016/j.jde.2019.10.034.  Google Scholar

[15]

J. L. ZhouY. Yang and C.-H. Hsu, Traveling waves for a nonlocal dispersal vaccination model with general incidence, Discrete Contin. Dyn. Syst. Ser. B, 25 (2020), 1469-1495.  doi: 10.3934/dcdsb.2019236.  Google Scholar

show all references

References:
[1]

Y.-S. Chen and J.-S. Guo, Traveling wave solutions for a three-species predator-prey model with two aborigine preys, Japan J. Indust. Appl. Math., (2020). doi: 10.1007/s13160-020-00445-9.  Google Scholar

[2]

A. Ducrot, J.-S. Guo, G. Lin and S. X. Pan, The spreading speed and the minimal wave speed of a predator-prey system with nonlocal dispersal, Z. Angew. Math. Phys., 70 (2019), 25 pp. doi: 10.1007/s00033-019-1188-x.  Google Scholar

[3]

S.-C. Fu, Traveling waves for a diffusive SIR model with delay, J. Math. Anal. Appl., 435 (2016), 20-37.  doi: 10.1016/j.jmaa.2015.09.069.  Google Scholar

[4]

J.-S. Guo, K. I. Nakamura, T. Ogiwara and C.-C. Wu, Traveling wave solutions for a predator-prey system with two predators and one prey, Nonlinear Anal. RWA, 54 (2020), 103111, 13pp. doi: 10.1016/j.nonrwa.2020.103111.  Google Scholar

[5]

L. I. Ignat and J. D. Rossi, A nonlocal convection-diffusion equation, J. Funct. Anal., 251 (2007), 399-437.  doi: 10.1016/j.jfa.2007.07.013.  Google Scholar

[6]

Y. LiW.-T. Li and G. Lin, Traveling waves of a delayed diffusive SIR epidemic model, Commun. Pure Appl. Anal., 14 (2015), 1001-1022.  doi: 10.3934/cpaa.2015.14.1001.  Google Scholar

[7]

J. D. Wei, J. B. Zhou, Z. L. Zhen and L. X. Tian, Super-critical and critical traveling waves in a two-component lattice dynamical model with discrete delay, Appl. Math. Comput., 363 (2019), 124621. doi: 10.1016/j.amc.2019.124621.  Google Scholar

[8]

J. D. Wei, J. B. Zhou, Z. L. Zhen and L. Tian, Super-critical and critical traveling waves in a three-component delayed disease system with mixed diffusion, J. Comput. Appl. Math., 367 (2020), 112451, 15pp. doi: 10.1016/j.cam.2019.112451.  Google Scholar

[9]

J. D. WeiJ. B. ZhouW. X. ChenZ. L. Zhen and L. X. Tian, Traveling waves in a nonlocal dispersal epidemic model with spatio-temporal delay, Commun. Pure. Appl. Anal., 19 (2020), 2853-2886.  doi: 10.3934/cpaa.2020125.  Google Scholar

[10]

C. F. WuY. YangQ. Y. ZhaoY. L. Tian and Z. T. Xu, Epidemic waves of a spatial SIR model in combination with random dispersal and non-local dispersal, Appl. Math. Comput., 313 (2017), 122-143.  doi: 10.1016/j.amc.2017.05.068.  Google Scholar

[11]

Z. T. XuY. Q. Xu and Y. H. Huang, Stability and traveling waves of a vaccination model with nonlinear incidence, Comput. Math. Appl., 75 (2018), 561-581.  doi: 10.1016/j.camwa.2017.09.042.  Google Scholar

[12]

L. Zhao and Z.-C. Wang, Traveling wave fronts in a diffusive epidemic model with multiple parallel infectious stages, IMA J. Appl. Math., 81 (2016), 795-823.  doi: 10.1093/imamat/hxw033.  Google Scholar

[13]

J. B. ZhouL. Y. SongJ. D. Wei and H. M. Xu, Critical traveling waves in a diffusive disease model, J. Math. Anal. Appl., 476 (2019), 522-538.  doi: 10.1016/j.jmaa.2019.03.066.  Google Scholar

[14]

J. B. ZhouL. Y. Song and J. D. Wei, Mixed types of waves in a discrete diffusive epidemic model with nonlinear incidence and time delay, J. Differ. Equ., 268 (2020), 4491-4524.  doi: 10.1016/j.jde.2019.10.034.  Google Scholar

[15]

J. L. ZhouY. Yang and C.-H. Hsu, Traveling waves for a nonlocal dispersal vaccination model with general incidence, Discrete Contin. Dyn. Syst. Ser. B, 25 (2020), 1469-1495.  doi: 10.3934/dcdsb.2019236.  Google Scholar

[1]

Armengol Gasull, Hector Giacomini, Joan Torregrosa. Explicit upper and lower bounds for the traveling wave solutions of Fisher-Kolmogorov type equations. Discrete & Continuous Dynamical Systems, 2013, 33 (8) : 3567-3582. doi: 10.3934/dcds.2013.33.3567

[2]

Jong-Shenq Guo, Ken-Ichi Nakamura, Toshiko Ogiwara, Chang-Hong Wu. The sign of traveling wave speed in bistable dynamics. Discrete & Continuous Dynamical Systems, 2020, 40 (6) : 3451-3466. doi: 10.3934/dcds.2020047

[3]

Ronald Mickens, Kale Oyedeji. Traveling wave solutions to modified Burgers and diffusionless Fisher PDE's. Evolution Equations & Control Theory, 2019, 8 (1) : 139-147. doi: 10.3934/eect.2019008

[4]

Jiamin Cao, Peixuan Weng. Single spreading speed and traveling wave solutions of a diffusive pioneer-climax model without cooperative property. Communications on Pure & Applied Analysis, 2017, 16 (4) : 1405-1426. doi: 10.3934/cpaa.2017067

[5]

Hongyong Zhao, Daiyong Wu. Point to point traveling wave and periodic traveling wave induced by Hopf bifurcation for a diffusive predator-prey system. Discrete & Continuous Dynamical Systems - S, 2020, 13 (11) : 3271-3284. doi: 10.3934/dcdss.2020129

[6]

Guo Lin, Wan-Tong Li. Traveling wave solutions of a competitive recursion. Discrete & Continuous Dynamical Systems - B, 2012, 17 (1) : 173-189. doi: 10.3934/dcdsb.2012.17.173

[7]

Cheng-Hsiung Hsu, Jian-Jhong Lin. Existence and non-monotonicity of traveling wave solutions for general diffusive predator-prey models. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1483-1508. doi: 10.3934/cpaa.2019071

[8]

Linghai Zhang. Wave speed analysis of traveling wave fronts in delayed synaptically coupled neuronal networks. Discrete & Continuous Dynamical Systems, 2014, 34 (5) : 2405-2450. doi: 10.3934/dcds.2014.34.2405

[9]

Jian Yang, Bendong Lou. Traveling wave solutions of competitive models with free boundaries. Discrete & Continuous Dynamical Systems - B, 2014, 19 (3) : 817-826. doi: 10.3934/dcdsb.2014.19.817

[10]

Guo Lin, Shuxia Pan. Periodic traveling wave solutions of periodic integrodifference systems. Discrete & Continuous Dynamical Systems - B, 2020, 25 (8) : 3005-3031. doi: 10.3934/dcdsb.2020049

[11]

Bingtuan Li. Some remarks on traveling wave solutions in competition models. Discrete & Continuous Dynamical Systems - B, 2009, 12 (2) : 389-399. doi: 10.3934/dcdsb.2009.12.389

[12]

Wei Ding, Wenzhang Huang, Siroj Kansakar. Traveling wave solutions for a diffusive sis epidemic model. Discrete & Continuous Dynamical Systems - B, 2013, 18 (5) : 1291-1304. doi: 10.3934/dcdsb.2013.18.1291

[13]

Shui-Hung Hou. On an application of fixed point theorem to nonlinear inclusions. Conference Publications, 2011, 2011 (Special) : 692-697. doi: 10.3934/proc.2011.2011.692

[14]

Chunyan Ji, Yang Xue, Yong Li. Periodic solutions for SDEs through upper and lower solutions. Discrete & Continuous Dynamical Systems - B, 2020, 25 (12) : 4737-4754. doi: 10.3934/dcdsb.2020122

[15]

Hirokazu Ninomiya. Entire solutions and traveling wave solutions of the Allen-Cahn-Nagumo equation. Discrete & Continuous Dynamical Systems, 2019, 39 (4) : 2001-2019. doi: 10.3934/dcds.2019084

[16]

João Fialho, Feliz Minhós. The role of lower and upper solutions in the generalization of Lidstone problems. Conference Publications, 2013, 2013 (special) : 217-226. doi: 10.3934/proc.2013.2013.217

[17]

Luisa Malaguti, Cristina Marcelli. Existence of bounded trajectories via upper and lower solutions. Discrete & Continuous Dynamical Systems, 2000, 6 (3) : 575-590. doi: 10.3934/dcds.2000.6.575

[18]

Massimo Tarallo, Zhe Zhou. Limit periodic upper and lower solutions in a generic sense. Discrete & Continuous Dynamical Systems, 2018, 38 (1) : 293-309. doi: 10.3934/dcds.2018014

[19]

Gui-Dong Li, Chun-Lei Tang. Existence of ground state solutions for Choquard equation involving the general upper critical Hardy-Littlewood-Sobolev nonlinear term. Communications on Pure & Applied Analysis, 2019, 18 (1) : 285-300. doi: 10.3934/cpaa.2019015

[20]

Wei-Jian Bo, Guo Lin, Shigui Ruan. Traveling wave solutions for time periodic reaction-diffusion systems. Discrete & Continuous Dynamical Systems, 2018, 38 (9) : 4329-4351. doi: 10.3934/dcds.2018189

2020 Impact Factor: 1.327

Article outline

[Back to Top]